Milnor invariants of length 2k+2 for links with vanishing Milnor invariants of length ≤k

Yuka Kotorii, Akira Yasuhara

Research output: Contribution to journalArticle


J.-B. Meilhan and the second author showed that any Milnor μ--invariant of length between 3 and 2. k+. 1 can be represented as a combination of HOMFLYPT polynomial of knots obtained by certain band sum of the link components, if all μ--invariants of length ≤. k vanish. They also showed that their formula does not hold for length 2. k+. 2. In this paper, we improve their formula to give the μ--invariants of length 2. k+. 2 by adding correction terms. The correction terms can be given by a combination of HOMFLYPT polynomial of knots determined by μ--invariants of length k+. 1. In particular, for any 4-component link the μ--invariants of length 4 are given by our formula, since all μ--invariants of length 1 vanish.

Original languageEnglish
Pages (from-to)87-100
Number of pages14
JournalTopology and its Applications
Publication statusPublished - 2015 Apr 1



  • Clasper
  • HOMFLYPT polynomial
  • Milnor μ--invariant

ASJC Scopus subject areas

  • Geometry and Topology

Cite this